three weeks without my hrt..ugh!

LouNovember 29, 2001

Well my menopausal friends; here's my update

It is now over three weeks and no estrogen/progesterone in this body. I am using up all that is still in my system................and I can tell you that I do have days that I just feel horrible. I do have days I feel okay, but not as many as I had when I was on FemHRT. I still take Fosamx once a week and that's been going okay, but I have many menopausal woes..............headaches, nervousness, feeling totally exhausted, brain fog. My gyn told me to stay with a little longer to see if the symptoms begin to subside. I surely hope so. I have never ever had headaches and now I wake every morning with a terrible one. I wil keep you informed as to my progress, but I am not sure if I will stay off of HRT for much longer, unless I sart feeling better. Lou

Thank you for reporting this comment. Undo
anifani4

I think you've provided an excellent example for the case of tapering off hormones. You may not be experiencing these difficult effects if you had been advised to reduce your dose slowly over a period of weeks. I hope you begin to feel better soon.

    Bookmark   December 4, 2001 at 8:50AM
Thank you for reporting this comment. Undo
loulou16

You are so correct. Even though I was taking FemHRT every other day, wow what an impact it had on my body when I stopped. Last night I began taking Kava, and I feel so much better. I am not so jittery especially at work where it was the worst for my anxiety...........high stressed job. I am very surprised that my doctor did not tell me to wean myself off it. Sometimes I don't think doctors really give us all the attention we need. I did learn my lesson though and maybe someone else will be better off from reading my experience. Lou

    Bookmark   December 4, 2001 at 8:40PM
Thank you for reporting this comment. Undo
dlsmithesq

Lou,
See if eating pomegranates will help....sounds nuts, I know, but have phytoestrogens and ones that are healthy for breasts (much research out of Israel on this). Am hoping you are feeling better each day......I can sympathesize with what you are experiencing.

Best to you.

Deborah

    Bookmark   December 5, 2001 at 11:58AM
Thank you for reporting this comment. Undo
loulou16

Deborah
Thank so much. What are pomegranates? Are they a fruit? I have heard of them but not sure. Now that I began taking Kava three times a day, I am feeling so much better. There for awhile, I was tempted to go right back on the Femhrt, but now I am glad I did not. Someday, someone will figure out how we all can get through this time frame a little easier. Take care. Lou

    Bookmark   December 5, 2001 at 3:06PM
Thank you for reporting this comment. Undo
daphnel

Dear Lou,

WHat is the dosage of Kava Kava that you are taking three times a day? I am just starting to think about using it at very stressful times. I believe I am right in thinking that it is something that works when yo u take it rataher than having to build up a level of it in the suystem. Anyone else have problems ot being able to erase or edit their messages in this forum. Sometimes all the letters type over each other and it looks awful.

Daphne

    Bookmark   December 6, 2001 at 6:28AM
Thank you for reporting this comment. Undo
loulou16

Hi ther Daphne
I was having a difficult time with this site for a couple of days. I had to go in and re-register because I could no longer post. I take two capsules of Kava three times a day with my meals. (400mg) I am so so much better. The anxiety is really gone and I am feeling better. It may be also that my body has adjusted to the elimination of FemHRT, but I do belive that it is the Kava. It does not build up in your body, but you should stop taking it for a couple of weks every three months. I will try it for a month and then take it only when I feel jittery and want to bite heads off. LOL Let me know how you make out. Also, buy a name brand. Ask your druggist. Take care Lou

    Bookmark   December 6, 2001 at 6:59AM
Thank you for reporting this comment. Undo
dlsmithesq

Lou,
So glad to hear that you are feeling more balanced.....the kava sounds like a good thing.
A pomegranate is that funny looking red fruit filled with red seeds.....I bought some last week at Fairway that were really good. They are not available year-round, unfortunately.

Take care.

deborah

    Bookmark   December 6, 2001 at 9:40AM
Thank you for reporting this comment. Undo
loulou16

Debroah:
Yes I am feeling very good again...........So it wasn't too
long of a time with withdrawal symptoms. Although I know that the Kava Kave 400mg is helping a lot. I still sleep pretty well.
Now I know what those fruits are. What do they do for you?
I will have to do some research on this............I guess in my next life I am coming back as a Caring, thoughtful, knowledgeable MD! LOL Lou

    Bookmark   December 6, 2001 at 11:57AM
Thank you for reporting this comment. Undo
jifrah

I have used kava kava but after 9/11 found that Bachs Rescue Remedy worked well as an intermittant anxiety reliever. Kava is taken on a regular basis but Rescue Remedy you can just take some drops on your tongue whenever. Its a flower remedy, small boxes in the homeopathic area of the natural food store. And to eat a pomegranate, you kind of, to put it literally, suck the pulp from the seeds. Don't know why its good for you but they are fun to eat. If you live in NYC they are at the corner fruit stores as well as Fairway. I think you can buy the juice in natural food stores.

    Bookmark   December 6, 2001 at 2:09PM
Thank you for reporting this comment. Undo
loulou16

Thanks for that info! I will look for the Rescue Remedy...believe me there are days I may need to take both Kava and that! Just kidding. I am also going to buy acouple of pomegranates and I will let you know what I find out about what they do for menopausal women. Thanks and ttake care. Lou

    Bookmark   December 6, 2001 at 3:19PM
Thank you for reporting this comment. Undo
CRANEMOM

I have been on hrt since my surgery 2 years ago. From cenestin to estratest, but side effects can be bad. Oily skin, acne, leg cramps, insomnia. But I am afraid not to take it.

    Bookmark   December 7, 2001 at 11:45AM
Thank you for reporting this comment. Undo
dlsmithesq

Lou,
I can also vouch for Rescue Remedy.....very effective for a high anxiety-filled moment, but not for continued daily use (you've been using kava daily with good results for this). Much research from Israel on pomegranates and pomegranate seed oil. Indicates that it kills breast cancer sells, produces beneficial estrogenic effects, and reduces bad cholesterol. I have seen a product for sale called cardiogranate.

Keep up the good work.

Best always,
Deborah

    Bookmark   December 7, 2001 at 12:02PM
Thank you for reporting this comment. Undo
Leigh_K

Why are you afraid to stop taking the meds? What do you think will happen to you if you don't take them?

    Bookmark   December 7, 2001 at 2:22PM
Thank you for reporting this comment. Undo
Leigh_K

It's rather a long jump from a 3 day in vitro study showing that some chemical in pomegranate fruits appear to induce "apoptosis" of such cells to claiming that "pomegranates and pomegranate seed oil" "kill breast cancer cells." The second study is even more vague but is also an in vitro one. Such studies can only study one of hundreds of breast cancer cell types. "Apotosis" has been the buzzword for cancer research over the last few years, but any connection between inducing "apoptosis" and treating breast cancer in vivo remains to be shown.

I saw nothing about "beneficial estrogenic effects," although I saw a claim that something in the pomegranate would somehow replace the estrogen at the estrogen receptors in the breast.

As for the supposed lipid reducing benefits all I saw was a claim to this effect along with a proposal to package the waste products of the pomegranates as a dietary supplement for heart health.

    Bookmark   December 7, 2001 at 3:35PM
Thank you for reporting this comment. Undo
loulou16

Hi Deborah and all
I will definitely pick up Rescue Remedy and keep it for those times at work when I feel like biting heads off! LOL
I only took the kava once today because I was off on a vacation day...............no stress.
Getting off of HRT was not an easy decision for me at all. I was feeling so wonderful with my every other day regimen, I wish it could go on forever. But then I stared to think about the five years I have been on different HRT and thought maybe I should try it ala natural! Things are getting better now, but my life has certainly changed. For one thing I was never ever warm...........cold yes.warm never! That has changed..sometimes I get those warm feelings and I feel so uncomfortable and then it passes. I think I slept deeper when I was taking FemHRT...now I awake several times a night...........no biggy because I do go back to sleep...but still that's not the same. You know about the nerves, but thank goodness for my Kava! LOL
The weather her in NY is to change drastically tonight, so maybe I will be cold once again. Have a good evening everyone.

    Bookmark   December 7, 2001 at 9:13PM
Sign Up to comment
More Discussions
All the symptoms I've experienced!!!!!
Well Ladies, Where do I begin to tell you of all the...
pudd
Complete identity crisis with my body
Hi Ladies, I am now 58. Had my last period at 52 1/2....
garule
Does anyone peri have this weird head feeling?
I am 44. I have the regular peri symptoms; hot flashes,...
javabean1
Advice on HRT
I am 53, I have not had a period in about 2 years....
gigim
Anyone got relief for palpitations?
Hi everyone. I'm 52 and I've been going thru menopause...
grandmapoo
© 2015 Houzz Inc. Houzz® The new way to design your home™